zbMATH — the first resource for mathematics

Picard-Lefschetz theory and characters of a semisimple Lie group. (English) Zbl 0851.22013
Let \(\mathfrak g\) be a complex semisimple Lie algebra, \(\mathfrak h\) a Cartan subalgebra and \(W\) the Weyl group. Let \(q : {\mathfrak g}^* \mapsto {\mathfrak h}^*/W\) be the quotient map onto the coadjoint orbits. For a regular \(\lambda \in {\mathfrak h}^*\) let \(p_\lambda : \Omega \to \Omega_\lambda\) be a homeomorphism from a standard fibre of \(q\) onto the fibre over \(\lambda\) and \(p_0 : \Omega \mapsto {\mathcal N}\) its limit map into the nilpotent variety \(\mathcal N\). Given a real subalgebra \({\mathfrak g}_0\) and its Lie group \(G_0\) denote by \(\mathcal S\) the inverse image of \(\mathcal N \cap {\mathfrak g}^*_0\) under \(p_0\). Let \(s = s_\alpha\) in \(W\) be a simple reflection and let \(\lambda \in {\mathfrak h}^*\) be orthonormal to \(\alpha\) and no other simple roots. The author proves that the monodromy representation of \(s\) in the top homology \(H_{2n}({\mathcal S})\) is a reflection along the subspace \(H_{2n} ({\mathcal S}_0)\), where \({\mathcal S}_0\) is the inverse image under \(p_0\) of the orbit \(G_0 \cdot \lambda\).
The author also gives a graded filtration of \(H_{2n} ({\mathcal S})\) in terms of the homologies of inverse images under \(p_0\) of nilpotent orbits of \(G_0\).
In the second part the author studies the character of representations of the Lie group \(G_0\) with semisimple Lie algebra \({\mathfrak g}_0\). Let \(\pi\) be an admissible representation of \(G_0\). It has been proved by the author [In: A. Connes et al. (eds), Operator algebras, unitary representations, enveloping algebras, and invariant theory, Proc. Colloq. in Honor of J. Dixmier, Paris 1989, Prog. Math. 92, 263-287 (1990; Zbl 0744.22012)] that the character of \(\pi\) on \({\mathfrak g}_0\) is an integration \(\Theta(\Gamma, \lambda)\) of the exponential function over \(p_\lambda \Gamma\) for some \(\lambda \in {\mathfrak h}^*\) and a cycle \(\Gamma\) in \(H_{2n}({\mathcal S})\). The author proves that the wave front set of the representation \(\pi\) is equal to the support of \(\Gamma\) under the Springer resolution \(p_0 : {\mathcal S} \mapsto {\mathcal N} \cap {\mathfrak g}_0\), to the generic wave front set at 0 of \(\Theta\) on \({\mathfrak g}_0\), and to the asymptotic support at \(\infty\) of the Fourier transform on \(\Theta\). This also proves a conjecture of D. Barbasch and D. Vogan [J. Funct. Anal. 37, 27-55 (1980; Zbl 0436.22011)].
Reviewer: G.Zhang (Karlstad)

22E45 Representations of Lie and linear algebraic groups over real fields: analytic methods
17B10 Representations of Lie algebras and Lie superalgebras, algebraic theory (weights)
14D05 Structure of families (Picard-Lefschetz, monodromy, etc.)
Full Text: DOI EuDML
[1] V.I. Arnold, S.M. Gusein-Zade, A.N. Varchenko: Singularities of Differentiable Maps, Volume II. Birkhäuser, Boston-Basel-Berlin, 1988
[2] D. Barbasch, D. Vogan, Jr.: The local structure of characters, J. Funct. Anal.37, 27–55 (1980) · Zbl 0436.22011
[3] W. Borho, J.-L. Brylinski: Differential operators on a homogeneous space, I. Invent. math.69, 437–476 (1982) · Zbl 0504.22015
[4] M. Duflo, G. Heckman, M. Vergne: Projection d’orbites, formule de Kirillov et formule de Blattner. Mem. Soc. Math. Fr.15, 65–128 (1984) · Zbl 0575.22014
[5] H. Hecht, W. Schmid: Characters, asymptotics, andn-cohomology of Harish-Chandra modules. Acta Math.151, 49–151 (1983) · Zbl 0523.22013
[6] L. Hörmander. The Analysis of Partial Differential Operators I., Springer-Verlag, Berlin New York, 1983
[7] 4. Howe: Wave front sets of representations of Lie groups, In: Automorphic Forms, Representation Theory, and Arithmetic. Tata Inst. Fund. Res. Studies in Math. 10, Bombay, 1981 · Zbl 0494.22010
[8] A. Joseph: Gelfand-Kirillov dimension for the annihilators of simple quotients of Verma modules, J. London Math. Soc.18, 50–60 (1978) · Zbl 0401.17007
[9] A. Joseph: Goldie rank in the enveloping algebra of a semisimple Lie algebra I, II. J. Algebra65, 269–283 (1980) · Zbl 0441.17004
[10] A. Joseph: On the characteristic polynomials of orbital varieties, Ann. scient. Éc. Norm. Sup. 4 e série, t.22, 569–603 (1989)
[11] M. Kashiwara, P. Shapira. Sheaves on manifolds. Springer-Verlag: New York, 1990
[12] B. Malgrange: Integrales asymptotiques et monodromie. Ann. scient. Éc. Norm. Sup. 4 e série, t.7, 405–430 (1974) · Zbl 0305.32008
[13] W. Rossmann: Characters as contour integrals, In: R. Herb et al. (eds.) Lie Group Representations III, Lecture Notes in Math.1077, 375–388 Springer-Verlag 1984 · Zbl 0545.22017
[14] W. Rossmann: Nilpotent orbital integrals in a real semisimple Lie algebra and representations of Weyl groups. In: A. Connes, et al. (eds.) Operator Algebras, Unitary Representations, Enveloping Algebras, and Invariant Theory, Actes du colloque en l’honneur de Jacques Dixmier. Progess in Mathematics vol. 92, Birkhäuser, 263–287, 1990 · Zbl 0744.22012
[15] W. Rossmann: Invariant eigendistributions on a semisimple Lie algebra and homology classes on the conormal variety I: an integral formula; II: representations of Weyl groups. J. Funct. Anal.96, 130–154, 155–192 (1991) · Zbl 0755.22004
[16] W. Rossmann: Picard-Lefschetz theory for the coadjoint quotient of a semisimple Lie algebra, Invent. math.121, 531–578 (1995) · Zbl 0861.22008
[17] D. Vogan: Gelfand-Kirillov dimension for Harish-Chandra modules. Invent. math.48, 75–89 (1978) · Zbl 0389.17002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.